Library Header Image
LSE Research Online LSE Library Services

Localized Lyapunov exponents and the prediction of predictability

Ziehmann, Christine, Smith, Leonard A. and Kurths, Jürgen (2000) Localized Lyapunov exponents and the prediction of predictability. Physics Letters A, 271 (4). pp. 237-251. ISSN 0375-9601

Full text not available from this repository.
Identification Number: 10.1016/S0375-9601(00)00336-4


Every forecast should include an estimate of its likely accuracy, a current measure of predictability. Two distinct types of localized Lyapunov exponents based on infinitesimal uncertainty dynamics are investigated to reflect this predictability. Regions of high predictability within which any initial uncertainty will decrease are proven to exist in two common chaotic systems; potential implications of these regions are considered. The relevance of these results for finite size uncertainties is discussed and illustrated numerically.

Item Type: Article
Official URL:
Additional Information: © 2000 Elsevier B.V.
Divisions: Centre for Analysis of Time Series
Subjects: G Geography. Anthropology. Recreation > GE Environmental Sciences
Q Science > QA Mathematics
Date Deposited: 26 Jan 2009 14:33
Last Modified: 02 Jun 2024 00:27

Actions (login required)

View Item View Item